Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 26, 2007, 9:35 PM MST for Apache County, Navajo County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2007, 9:35 PM MST (04:35 UTC)
- Expired
- Jul 26, 2007, 11:30 PM MST
- In force
- 115 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 270436
FFWFGZ
AZC001-017-270630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
935 PM MST THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA...
CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA...
* UNTIL 1130 PM MST
* AT 930 PM MST...TRAINED WEATHER SPOTTERS REPORTED NEARLY 3 INCHES
HAS FALLEN IN AN AREA 12 MILES NORTHWEST OF HUNT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PETRIFIED FOREST NATIONAL PARK...PETRIFIED FOREST N.P.
HEADQUARTERS...CASTLE BUTTE...AND SOUTH TO INCLUDE VERNON
THIS FLASH FLOOD WARNING REPLACES THE OTHER FLASH FLOOD WARNING TO
ENCOMPASSES A LARGER GEOGRAPHICAL AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS LOW WATER CROSSINGS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY ACROSS ROADWAYS. IF FLASH FLOODING
IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD
WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3428 10980 3430 10958 3459 10968 3474 10964
3512 10967 3539 11034 3526 11052 3496 11043
3490 11016
$$
TC1 follow-up statement
000
WGUS75 KFGZ 270628
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1121 PM MST THU JUL 26 2007
AZC001-017-270631-
NAVAJO AZ-APACHE AZ-
1121 PM MST THU JUL 26 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM MST FOR WEST
CENTRAL APACHE AND CENTRAL NAVAJO COUNTIES...
THE FLASH FLOOD WARNING WILL BE DOWN GRADED TO A SMALL STREAM FLOOD
ADVISORY. THIS WILL INCLUDE AREAS FROM VERNON NORTHWARD THROUGH
PETRIFIED NATIONAL PARK...TO HOLBROOK...TO JOSEPH CITY...TO CASTLE
BROOK. WASHES AND STREAMS WILL CONTINUE TO RUN FULL TO OUT OF BANK
THROUGH 300 AM MST EARLY FRIDAY MORNING.
LAT...LON 3428 10980 3430 10958 3459 10968 3474 10964
3512 10967 3539 11034 3526 11052 3496 11043
3490 11016
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:15 PM MST, 20 minutes earlier.
Area forecast discussion, Jul 26, 9:15 PM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 PM MST THU JUL 26 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY WELL INTO NEXT WEEK. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...ZONES AND GRIDDED FORECASTS HAVE BEEN UPDATED TO REFLECT CURRENT CONVECTIVE TRENDS WITH THE LINE OF SHOWERS AND THUNDERSTORMS TO THE EAST OF WINSLOW. EXPECTED THIS LINE TO LOOSE SOME OF ITS STRENGTH BY AROUND 07Z TO 08Z OVERNIGHT. 230 PM MST DISCUSSION...CONVECTION A LITTLE SLOWER TO GET GOING TODAY THAN YESTERDAY...LIKELY DUE TO MORE STABLE LAPSE RATES IN THE MID-LEVELS. STORMS THAT ARE OCCURRING ARE HEAVY RAINERS AS EXPECTED DUE TO THE ABOVE NORMAL MOISTURE VALUES AND VERY WEAK STEERING FLOW. IN NM...WHERE LAPSE RATES ARE STEEPER...CONVECTION IS GOING WELL...AND MODELS DEPICT THIS CONVECTION AND RESIDUAL MOISTURE TO MOVE INTO EASTERN SECTIONS OF THE FORECAST AREA THIS EVENING. AS THE MID-LEVEL CIRCULATION CENTER STEERING THESE STORMS MOVES SOUTHWESTWARD ACROSS NORTHERN AZ TONIGHT...AIRMASS REMAINS UNSTABLE AND EXPECT CONVECTION AND CLOUDS TO LINGER WELL INTO THE EVENING HOURS. CIRCULATION CENTER SETS UP OVER NORTHWEST AZ FRIDAY WITH INCREASING NORTHEASTERLY STEERING FLOW FOR FRIDAY AND SATURDAY. THIS TYPICALLY TARGETS AREAS SOUTH OF THE RIM AND CHUSKAS/BLACK MESA REGIONS WITH AN INCREASED CHANCE OF THUNDERSTORM ACTIVITY MOVING INTO THE LOWER DESERTS. MODELS INDICATING THAT SATURDAY MAY BE THE BIGGER DAY FOR COVERAGE...WITH STEEP LAPSE RATES...AMPLE MOISTURE...AND 15 KT OF STEERING FLOW FROM THE NORTHEAST. BY SUNDAY...SLIGHTLY LOWER THETA-E VALUES ADVECT IN FROM THE NORTH AND EAST...WHICH WOULD START TO DECREASE PRECIPITATION CHANCES THERE...WHILE AREAS ALONG THE RIM SOUTHWARD STILL LOOK ACTIVE. MODELS SUGGEST A DOWNWARD TREND TO PRECIPITATION BY MIDWEEK...BUT WITH THE RANDOMNESS OF LOW-LEVEL MOISTURE INFUSIONS FROM CONVECTIVE OUTFLOWS AND POSSIBLE MOISTURE FROM THE GULF OF CALIFORNIA...WILL NOT MAKE MUCH OF THIS DECREASING POTENTIAL FOR NOW. && .AVIATION...FOR THE 06Z PACKAGE...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. OTHERWISE...EXPECT AREAS WITH CEILINGS OF 3 TO 5 KFT AGL WITH STORM COVERAGE GENERALLY DECREASING AFTER 07Z. AREAS OF CLOUDS AND LIGHT SHOWERS WILL PERSIST THROUGH THE NIGHT. ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED FOR FRIDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER/MCCOLLUM
Hazardous weather outlook, Jul 26, 9:30 AM MST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU JUL 26 2007 AZZ004>018-037>040-270700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE CONTINUES TO RESIDE OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP FIRST OVER THE HIGHER TERRAIN OF THE WHITE MOUNTAINS...MOGOLLON RIM.... AND YAVAPAI COUNTY MOUNTAINS BY MID MORNING...AND MOVE SLOWLY TOWARD THE WEST AND NORTHWEST DURING THE AFTERNOON HOURS. DUE TO THE WEAK WIND FIELD ALOFT...STORMS WILL OCCASIONALLY BECOME STATIONARY... AND WITH THE AMOUNT OF MOISTURE IN THE ATMOSPHERE....PRODUCE VERY HEAVY RAINFALL RATES ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING. THESE STORMS ARE LIKELY TO CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODELS SUGGEST ADDITIONAL MOISTURE AND INSTABILITY FRIDAY AND SATURDAY WITH INCREASING COVERAGE OF THUNDERSTORMS ALONG WITH STORM MOTION THAT MORE FAVORS MOVEMENT INTO THE LOWER ELEVATIONS OF THE FORECAST AREA...ESPECIALLY YAVAPAI AND NORTHERN GILA COUNTIES. MOISTURE CONTINUES OVER THE AREA INTO NEXT WEEK FOR A CONTINUATION OF DAILY MAINLY SCATTERED LATE MORNING THROUGH EVENING SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRE PERIOD. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:30 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Jul 27, 2:48 PM MST | Flash Flood Warning | FGZ | Yavapai | 42 min |
| Jul 27, 2:48 PM MST | Flash Flood Warning | FGZ | Yavapai | 42 min |
| Jul 27, 3:19 PM MST | Flash Flood Warning | FGZ | Yavapai | 56 min |
| Jul 27, 4:27 PM MST | Flash Flood Warning | FGZ | Yavapai | 93 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.